MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5) patient ethnicity - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) a portion of the device was discarded, and a portion remained within the patient, thus no product investigation could be performed.H6) although lld cut/cap is a known risk of complication with use of the lld, the physician did not attempt to unlock the lld from the lead prior to cutting and capping.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to redundancy.Spectranetics lld #2 lead locking devices (lld #2s) were inserted into each lead to provide traction.Beginning with a spectranetics glidelight laser sheath on both leads, little progress was made due to heavy calcification.Switching to a spectranetics 13f tightrail rotating dilator sheath on the ra lead, advancement was made through the superior vena cava (svc).A pleural effusion was detected via venogram, and a subclavian perforation was noted (mdr #3007284006-2025-00077).Rescue efforts began, and the tightrail device was used to stop bleeding from the perforation.A rescue balloon was used to tamponade the injury, and a chest drain was placed to remove the blood.The patient stabilized, and venogram showed no effusion, but minimal blood loss was coming from the chest tube.As a result, the decision was made to stop the extraction.No attempt was made to unlock the llds from the rv lead, (mdr #3007284006-2025-00078), or the ra lead (mdr #3007284006-2025-00079), so the leads, along with the llds, were cut and capped and remained in the patient.The patient survived the procedure.This report captures the lld #2 within the ra lead, which was cut/capped and remained in the patient.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21894251
Report Number3007284006-2025-00079
Device Sequence Number11623698
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public(01)00813132023010(17)260611(10)FLC24F04A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model Number518-019
Device Catalogue Number518-019
Device Lot NumberFLC24F04A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER SYSTEM; RA LEAD (MANUFACTURER, MODEL, TYPE UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE
Patient Age42 YR
Patient SexFemale
Patient RaceWhite